Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Wilmington, OH

February 20, 20145 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Feb 20, 2014, 10:49 PM EST for 5 counties in Ohio. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 10:49 PM EST (03:49 UTC)
Expired
Feb 20, 2014, 11:30 PM EST
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 10:51 PM ESTTSTM WND DMGPhillipsburg, OHTWO TELEPHONE POLES DOWN
Feb 20, 10:51 PM ESTTSTM WND GST 582 Ese Lewisburg, OH
Feb 20, 10:52 PM ESTTSTM WND DMG5 Wnw Englewood, OHBARN DESTROYED AND TREES DOWN ON PANSING ROAD
Feb 20, 10:53 PM ESTTORNADO 06 Wnw Englewood, OHA NATIONAL WEATHER SERVICE DAMAGE SURVEY CONFIRMED THAT AN EF0 TORNADO TOUCHED DOWN JUST SOUTHEAST OF THE TOWN OF PHILLIPSBURG IN MONTGOMERY COUNTY.
Feb 20, 11:09 PM ESTTSTM WND DMG5 Nne Tipp City, OHSTRUCTURAL DAMAGE
Feb 20, 11:10 PM ESTTSTM WND GST 55Kday Dayton Cox Apt, OH
Feb 20, 11:10 PM ESTTSTM WND GST 55Tipp City, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 9:19 PM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS51 KILN 210349
SVRILN
OHC037-109-113-135-149-210430-
/O.NEW.KILN.SV.W.0005.140221T0349Z-140221T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 PM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...
  EASTERN PREBLE COUNTY IN WEST CENTRAL OHIO...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  MIAMI COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1130 PM EST.

* AT 1048 PM EST...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM COVINGTON TO EATON...MOVING NORTHEAST AT 50 
MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...

* LOCATIONS IMPACTED INCLUDE...
  PIQUA...
  WEST MILTON...
  SIDNEY...
  TROY...
  TROTWOOD...
  WEST CARROLLTON...
  TIPP CITY...
  VANDALIA...
  DOWNTOWN DAYTON...
  HUBER HEIGHTS...

IN ADDITION...PYRMONT...PLEASANT HILL...PHILLIPSBURG...BROOKVILLE...
GARLAND...LUDLOW FALLS...LOCKINGTON AND CLAYTON ARE NEAR THE PATH OF
THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 16 AND 41...
I-75 BETWEEN MILE MARKERS 48 AND 91...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST FRIDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWEST OHIO.

&&

LAT...LON 4032 8401 3984 8405 3983 8410 3972 8410
      3958 8453 4014 8451 4022 8443
TIME...MOT...LOC 0349Z 247DEG 42KT 4014 8434 3967 8455

$$

HATZOS
3 follow-up statements
535 
WWUS51 KILN 210401 RRA
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EST THU FEB 20 2014

OHC037-135-210411-
/O.CAN.KILN.SV.W.0005.000000T0000Z-140221T0430Z/
DARKE OH-PREBLE OH-
1101 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PREBLE AND
SOUTHEASTERN DARKE COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED EAST OF DARKE AND PREBLE COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3984 8405 3983 8410 3972 8410 3960 8448
      3992 8449 3992 8443 4012 8443 4025 8431
      4032 8401
TIME...MOT...LOC 0401Z 247DEG 42KT 4019 8417 3972 8438

$$

OHC109-113-149-210430-
/O.CON.KILN.SV.W.0005.000000T0000Z-140221T0430Z/
MIAMI OH-MONTGOMERY OH-SHELBY OH-
1101 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR SOUTHEASTERN SHELBY...MONTGOMERY AND MIAMI COUNTIES...

AT 1100 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM LOCKINGTON TO NEW 
LEBANON...MOVING NORTHEAST AT 50 MPH. A TORNADO WARNING IS ALSO IN 
EFFECT FOR SOUTH CENTRAL MIAMI COUNTY.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

LOCATIONS IMPACTED INCLUDE...
TROY...TROTWOOD...WEST CARROLLTON...TIPP CITY...VANDALIA...DOWNTOWN
DAYTON AND HUBER HEIGHTS.

IN ADDITION...NORTHVIEW...PLATTSVILLE...FLETCHER...DAYTON
INTERNATIONAL AIRPORT...DREXEL...FORT MCKINLEY...GINGHAMSBURG AND
CASSTOWN ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 18 AND 41...
I-75 BETWEEN MILE MARKERS 48 AND 91...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3984 8405 3983 8410 3972 8410 3960 8448
      3992 8449 3992 8443 4012 8443 4025 8431
      4032 8401
TIME...MOT...LOC 0401Z 247DEG 42KT 4019 8417 3972 8438

$$

HATZOS
955 
WWUS51 KILN 210422
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1122 PM EST THU FEB 20 2014

OHC109-149-210431-
/O.CAN.KILN.SV.W.0005.000000T0000Z-140221T0430Z/
MIAMI OH-SHELBY OH-
1122 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND MIAMI
COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED EAST OF MIAMI AND SHELBY COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3977 8431 3988 8415 3988 8408 3988 8405
      3984 8405 3983 8410 3972 8410 3968 8421
      3963 8438
TIME...MOT...LOC 0421Z 247DEG 42KT 4028 8389 3981 8410

$$

OHC113-210430-
/O.CON.KILN.SV.W.0005.000000T0000Z-140221T0430Z/
MONTGOMERY OH-
1122 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR EASTERN MONTGOMERY COUNTY...

AT 1117 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS 
LOCATED ALONG A LINE EXTENDING FROM HUBER HEIGHTS TO DOWNTOWN 
DAYTON...MOVING NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN MONTGOMERY
COUNTY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 35 AND 41...
I-75 BETWEEN MILE MARKERS 48 AND 60...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3977 8431 3988 8415 3988 8408 3988 8405
      3984 8405 3983 8410 3972 8410 3968 8421
      3963 8438
TIME...MOT...LOC 0421Z 247DEG 42KT 4028 8389 3981 8410

$$

HATZOS
765 
WWUS51 KILN 210430
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 PM EST THU FEB 20 2014

OHC113-210440-
/O.EXP.KILN.SV.W.0005.000000T0000Z-140221T0430Z/
MONTGOMERY OH-
1130 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY HAS
EXPIRED...

THE STORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3977 8431 3988 8415 3988 8408 3988 8405
      3984 8405 3983 8410 3972 8410 3968 8421
      3963 8438
TIME...MOT...LOC 0430Z 247DEG 42KT 4032 8376 3985 8397

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 10:14 PM EST, 35 minutes earlier.

Area forecast discussion, Feb 20, 10:14 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 PM EST THU FEB 20 2014

.SYNOPSIS...
A VIGOROUS COLD FRONT WILL MOVE EAST THROUGH THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND SCATTERED THUNDERSTORMS HAVE OVERSPREAD ALMOST THE
ENTIRE FORECAST AREA. SEVERE THREAT WILL REMAIN WITH THE LINE
ASSOCIATED WITH THE FRONT. HOWEVER SUSPECT THAT PRE-FRONTAL
PRECIPITATION WILL AFFECT THE ROBUSTNESS OF THIS LINE AS IT HEADS
FURTHER EAST.

THREAT WILL THEN PRIMARILY BE HEAVY RAIN AND FLOODING. THUS FAR
HAVE ONLY BEEN RECEIVING REPORTS OF MINOR FLOODING. HOWEVER
CONCERNED AS THE FRONTAL LINE CONVERGES WITH PRE-FRONTAL ACTIVITY
THAT RAINFALL AMOUNTS COULD INCREASE. IN ADDITION...LATEST GUIDANCE
SUGGESTS THAT PRECIPITATION COULD BE SLOWER TO PUSH EAST ACROSS
THE FORECAST AREA AS PRECIPITATION BECOMES POST-FRONTAL. SO
ALTHOUGH RATES DO NOT APPEAR PARTICULARLY HIGH..A MORE PROLONGED
EVENT COULD PROVE TO BE A GREATER FLOOD THREAT. AND WITH
SATURATED/FROZEN GROUND FLOODING COULD BECOME WIDESPREAD.

FRONT SHOULD STILL CLEAR THE FORECAST AREA BEFORE MORNING. BUT
SLOWER DECREASE IN CLOUDS WILL KEEP TEMPERATURES A BIT WARMER
THAN PREVIOUSLY FORECAST. THERE HAVE BEEN WIND GUSTS AROUND 40 MPH
BEHIND THE FRONT ALTHOUGH EXPECT THESE TO DECREASE SOMEWHAT AS
THE BOUNDARY MAKES IT EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BUILD SOUTH OF THE REGION TOMORROW INTO
SATURDAY. GRADIENT WILL STILL BE RATHER TIGHT BETWEEN THIS AND
LOW PRESSURE OVER CANADA. SO EXPECT WINDY CONDITIONS WITH A WIND
ADVISORY IN EFFECT THROUGH FRIDAY. COULD BE SOME STRATOCUMULUS
DURING THE DAY BUT THEN SKIES WILL CLEAR FRIDAY NIGHT AS WINDS
DIMINISH.

A COLD FRONT WILL SAG SOUTHEAST TOWARDS THE FORECAST AREA LATE
SATURDAY AND THEN SLIDE THROUGH THE REGION SATURDAY NIGHT. CLOUDS
WILL INCREASE BUT ONLY EXPECT A SLIGHT CHANCE OF PRECIPITATION
WITH THIS BOUNDARY.

TEMPERATURE GUIDANCE IS FAIRLY WELL CLUSTERED AND SAW LITTLE
REASON TO DEVIATE FAR FROM A MOS CONSENSUS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO FLUCTUATE ON WHETHER OR NOT THERE WILL BE
PRECIPITATION WITH A WEAK DISTURBANCE ON SUNDAY.  DUE TO MODEL AND
RUN TO RUN VARIABILITY HAVE DECIDED TO LIMIT PRECIPITATION CHANCES
TO A CHANCE WITH THE BEST CHANCE OF PRECIPITATION ACROSS NORTHERN
PORTIONS OF THE FA.  PRECIPITATION WILL MOVE OUT OF THE REGION BY
SUNDAY EVENING.  HIGH PRESSURE WILL WORK INTO THE FA FOR MONDAY.

ANOTHER DISTURBANCE WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY.  MODELS ARE IN BETTER AGREEMENT WITH THIS SYSTEM.  THE
BETTER CHANCE OF PRECIPITATION WITH THIS SYSTEM IS ACROSS THE
NORTHERN PORTIONS OF THE FA AS WELL.  TEMPERATURES WILL BE COLD
ENOUGH WITH THIS SYSTEM THAT PRECIPITATION WILL BE IN THE FORM OF
SNOW.  THIS SYSTEM WILL USHER IN COLDER AIR TO THE REGION.  HIGH
PRESSURE WILL THEN MOVE INTO THE REGION BY TUESDAY NIGHT.  HIGH
PRESSURE AND COOLER AIR WILL REMAIN ACROSS THE FA FOR THE REMAINDER
OF THE LONG TERM.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHOWERS AHEAD OF MAIN BAND OF CONVECTION WILL AFFECT THE
SOUTHWESTERN TERMINALS THROUGH 02Z. THE FAST MOVING BAND OF
CONVECTION ALONG AND AHEAD OF A COLD FRONT WILL SPREAD SOUTHWEST
TO NORTHEAST ACROSS THE AREA BETWEEN 02Z AND 06Z. IFR VSBYS AND
MVFR CIGS WILL BE POSSIBLE AS THE BAND OF CONVECTION MOVES ACROSS
THE AREA. VERY GUSTY WINDS UP TO 45 KT WILL ALSO BE POSSIBLE.
AFTER THE FRONT PASSES...PRECIPITATION WILL END. HOWEVER...WINDS
ARE EXPECTED TO REMAIN GUSTY...UP TO 30 KTS...FOR THE REMAINDER OF
THE OVERNIGHT TIME PERIOD. CIGS MAY BRIEFLY GO BACK TO VFR BEHIND
THE LINE OF PRECIPITATION...AND WILL THEN RETURN TO MVFR THROUGH
MUCH OF THE MORNING. BY MID MORNING...COLD ADVECTION AND MIXING
WITH DAYTIME SUN WILL BRING A FURTHER INCREASE IN WIND GUSTS UP TO
35 KT. CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON AS
CLOUDS EXIT THE AREA AND DRIER AIR MOVES INTO THE REGION. BY THE
EVENING...WIND GUSTS WILL BE ON THE DECREASE.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR KYZ089>100.
     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR INZ050-058-059-066-
     073>075-080.
     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTO
Hazardous weather outlook, Feb 20, 4:30 PM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EST THU FEB 20 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-211500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
430 PM EST THU FEB 20 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

SHOWERS AND EMBEDDED THUNDERSTORMS WILL OCCUR AHEAD OF A VIGOROUS
COLD FRONT. THIS WILL BRING THE POTENTIAL FOR DAMAGING WINDS.
ALSO A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Feb 20, 4:55 PM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG 1 N PORTSMOUTH          38.75N 82.99W
02/20/2014                   SCIOTO             OH   EMERGENCY MNGR

            *** 1 INJ *** LARGE TREE DOWNED ONTO THREE MOVING
            VEHICLES ON US-23. TWO OF THE CARS WERE TOTALLED. ONE
            INJURED PERSON WAS TRANSPORTED TO THE HOSPITAL.

&&

SNYDER
Local storm report, Feb 20, 4:57 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     NON-TSTM WND GST PORTSMOUTH              38.74N 82.99W
02/20/2014  M45 MPH          SCIOTO             OH   EMERGENCY MNGR

&&

SNYDER
Special weather statement, Feb 20, 9:13 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EST THU FEB 20 2014

INZ050-058-059-066-073-074-OHZ034-035-042>044-051-060-061-070-077-
210345-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
AUGLAIZE OH-BUTLER OH-DARKE OH-HAMILTON OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
913 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...PREBLE...
WESTERN MONTGOMERY...MIAMI...SOUTHERN MERCER...WESTERN LOGAN...
NORTHWESTERN HAMILTON...DARKE...WESTERN BUTLER...SOUTHWESTERN
AUGLAIZE...NORTHERN RIPLEY...WAYNE...FAYETTE...NORTHERN DEARBORN...
FRANKLIN AND UNION COUNTIES THROUGH 1045 PM EST...

AT 912 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 29 MILES NORTH OF FRANKLIN TO 26 MILES NORTHWEST OF
GLENWOOD TO 42 MILES WEST OF NAPOLEON...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...CAMBRIDGE
CITY...FORT RECOVERY...CONNERSVILLE...FOUNTAIN CITY...CENTERVILLE...
LAUREL...RICHMOND...ANSONIA...OLDENBURG...BATESVILLE...NEW PARIS...
GREENVILLE...LIBERTY AND BROOKVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3927 8530 3979 8531 3980 8523 4000 8521
      4001 8482 4045 8481 4044 8386 4028 8397
      4027 8401 4020 8402 3915 8472 3915 8545
      3920 8545
Special weather statement, Feb 20, 9:42 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 PM EST THU FEB 20 2014

OHZ026-034-035-042>044-210330-
AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-SHELBY OH-
942 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MERCER...
NORTHWESTERN LOGAN...WESTERN HARDIN...NORTHERN DARKE AND AUGLAIZE
COUNTIES THROUGH 1030 PM EST...

AT 937 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES WEST OF CHATTANOOGA TO 20 MILES WEST OF NORTH
DAYTON...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...COLDWATER...CELINA...ST. MARYS...NEW BREMEN...MINSTER...
WAPAKONETA...SIDNEY...RUSSELLS POINT...CRIDERSVILLE AND BOTKINS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4071 8445 4069 8445 4069 8423 4066 8422
      4063 8379 4027 8398 4027 8481 4071 8481
Special weather statement, Feb 20, 10:33 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EST THU FEB 20 2014

OHZ026-034-035-042>044-051-052-210415-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-
MIAMI OH-SHELBY OH-
1033 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHWESTERN
MIAMI...SOUTHEASTERN MERCER...WESTERN LOGAN...HARDIN...NORTHEASTERN
DARKE...NORTHWESTERN CHAMPAIGN AND AUGLAIZE COUNTIES THROUGH 1115 PM
EST...

AT 1031 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF CRIDERSVILLE TO EGYPT TO PIKEVILLE...
MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...
CRIDERSVILLE...WAPAKONETA...BOTKINS...ADA...SIDNEY...RUSSELLS
POINT...KENTON...FOREST AND BELLEFONTAINE.

ALSO...FORT LORAMIE...WEBSTER...LAKE LORAMIE STATE PARK...NEWPORT...
KETTLERSVILLE...RUSSIA...HORATIO...BLOOMER...MCCARTYVILLE AND
UNIOPOLIS ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4082 8349 4071 8349 4070 8348 4041 8370
      4021 8390 4012 8464 4035 8453 4069 8428
      4069 8423 4066 8421 4066 8411 4065 8410
      4065 8389 4082 8388

ASL
Special weather statement, Feb 20, 10:40 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 PM EST THU FEB 20 2014

INZ066-074-OHZ060-070-077-210415-
FRANKLIN IN-DEARBORN IN-BUTLER OH-HAMILTON OH-PREBLE OH-
1040 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME SOUTHERN
PREBLE...WESTERN HAMILTON...BUTLER...DEARBORN AND EASTERN FRANKLIN
COUNTIES THROUGH 1115 PM EST...

AT 1035 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM COLLEGE CORNER TO 4 MILES SOUTHEAST OF
VERSAILLES...MOVING EAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...DILLSBORO...
BRIGHT...HARRISON...HIDDEN VALLEY...AURORA...GREENDALE...
LAWRENCEBURG...CLEVES...HAMILTON...COLERAIN TOWNSHIP...FAIRFIELD...
MIDDLETOWN...FOREST PARK AND CHEVIOT.

ALSO...DOVER...NEW TRENTON...SCIPIO...FARMERS RETREAT...ROCKDALE...
LOGAN...REILY...MOUNT SINAI...SOMERVILLE AND GUILFORD ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3920 8509 3951 8488 3953 8487 3953 8482
      3958 8482 3959 8437 3941 8438 3908 8463
      3915 8475 3906 8490 3903 8488 3901 8490
      3899 8500 3898 8500 3898 8504 3895 8506
      3894 8512 3897 8513

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:41 PM ESTAreal Flood AdvisoryILNClermont, Hamilton6 hr
Feb 20, 8:02 PM ESTAreal Flood AdvisoryILNDarke, Preble3 hr
Feb 20, 9:13 PM ESTSpecial Weather StatementILNButler, Darke, Miami, Preble, Shelby92 min
Feb 20, 9:24 PM ESTAreal Flood AdvisoryILNButler, Hamilton, Warren3 hr
Feb 20, 9:28 PM ESTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Fayette, Greene, Highland and 3 more3 hr
Feb 20, 9:42 PM ESTSpecial Weather StatementILNAuglaize, Mercer, Shelby48 min
Feb 20, 9:51 PM ESTAreal Flood AdvisoryILNAuglaize, Darke, Mercer, Miami, Shelby7 hr
Feb 20, 10:13 PM ESTSevere Thunderstorm WarningILNDarke, Preble47 min
Feb 20, 10:33 PM ESTSpecial Weather StatementILNAuglaize, Darke, Hardin, Logan, Shelby42 min
Feb 20, 10:40 PM ESTSpecial Weather StatementILNButler, Hamilton35 min
Feb 20, 10:46 PM ESTTornado WarningILNMiami, Montgomery, Preble29 min
Feb 20, 10:50 PM ESTAreal Flood AdvisoryILNButler, Darke, Preble3 hr
Feb 20, 11:04 PM ESTTornado WarningILNMiami26 min
Feb 20, 11:11 PM ESTSevere Thunderstorm WarningILNHamilton49 min
Feb 20, 11:14 PM ESTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan61 min
Feb 20, 11:17 PM ESTAreal Flood AdvisoryILNChampaign, Clark, Delaware, Fairfield, Franklin, Hardin and 6 more8 hr
Feb 20, 11:18 PM ESTTornado WarningILNChampaign, Miami27 min
Feb 20, 11:24 PM ESTSpecial Weather StatementILNGreene, Warren51 min
Feb 20, 11:30 PM ESTAreal Flood AdvisoryILNAdams, Pike, Ross, Scioto7 hr
Feb 20, 11:33 PM ESTAreal Flood AdvisoryILNBrown, Clermont8 hr
Feb 20, 11:39 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton51 min
Feb 20, 11:53 PM ESTSpecial Weather StatementILNDelaware, Fayette, Greene, Madison, Union37 min
Feb 20, 11:58 PM ESTSevere Thunderstorm WarningILNAdams, Scioto47 min
Feb 21, 12:02 AM ESTSpecial Weather StatementILNBrown, Clermont, Clinton, Fayette, Highland, Ross58 min
Feb 21, 12:19 AM ESTSpecial Weather StatementILNDelaware, Franklin, Madison, Pickaway, Union56 min
Feb 21, 12:22 AM ESTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Fayette, Greene, Highland and 3 more5 hr
Feb 21, 12:26 AM ESTSevere Thunderstorm WarningILNPike, Scioto49 min
Feb 21, 12:36 AM ESTSpecial Weather StatementILNBrown39 min
Feb 21, 12:55 AM ESTSpecial Weather StatementILNPike, Ross65 min
Feb 21, 12:57 AM ESTTornado WarningILNDelaware33 min
Feb 21, 1:07 AM ESTSpecial Weather StatementILNFairfield, Franklin, Licking, Pickaway53 min
Feb 21, 1:11 AM ESTSpecial Weather StatementILNAdams, Scioto64 min
Feb 21, 2:00 AM ESTRiver Flood WarningILNShelby23 hr
Feb 21, 2:00 AM ESTRiver Flood WarningILNHamilton51 hr
Feb 21, 2:53 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway60 hr
Feb 21, 5:24 AM ESTRiver Flood WarningILNLicking9 hr
Feb 21, 6:56 AM ESTAreal Flood WarningILNGreene, Warren33 hr
Feb 21, 8:14 AM ESTRiver Flood WarningILNPickaway70 hr
Feb 21, 8:20 AM ESTRiver Flood WarningILNHocking18 hr
Feb 21, 9:24 AM ESTRiver Flood WarningILNAdams10 hr
Feb 21, 9:29 AM ESTRiver Flood WarningILNPike, Scioto3 days
Feb 21, 12:11 PM ESTAreal Flood AdvisoryILNDelaware4 hr
Feb 21, 4:55 PM ESTRiver Flood WarningILNShelby16 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.